MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. INTROCAN SAFETY ® 2; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

B. BRAUN MEDICAL INC. INTROCAN SAFETY ® 2; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 4242004-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: brief inquiry description hole in ivc and shearing the sheath detailed inquiry description there appears to be a hole in the cathlons next to the plastic hub also several of these are shearing the sheath on insertion.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) photo and one (1) video were provided to the manufacturer for evaluation.The photo was of the peel packaging for the product.Through visual examination of the video, an introcan safety 2 22g was observed inside a patient vein and blood is seen flowing out from the capillary tube near the horn.A review of the device history record (dhr) was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.This product is assembled on automated assembly machines equipped with 100% vision system and test stations.Along the machine, there is capillary leakage test station and when subjecting to this leakage test, a sample that exceeds the leakage pressure specification indicates leakage was found and it would be automatically rejected and removed at the reject part station.The process cards of the complaint batch show no abnormalities.Based on the investigation of the video, the reported issue of catheter leakage was observed.However, without the actual sample, further investigation is not possible to determine an exact root cause.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).H6 updated with corrected information/codes: health effect - clinical code (e): 2462 - needle stick/puncture health effect - impact code (f): 4613 - non-serious injury/illness/impairement.4604 - delay to treatment/ therapy.

Brand Name
INTROCAN SAFETY ® 2
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
824 12th avenue
bethlehem PA 18018
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
824 12th avenue
bethlehem PA 18018
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key23100447
Report Number9610825-2025-00521
Device Sequence Number15783081
Product Code FOZ
UDI-Device Identifier04046955745869
UDI-Public(01)04046955745869(11)241219(17)291201(10)24N19G8271
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K220756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4242004-02
Device Lot Number24N19G8271
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/07/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown